Wisconsin, 2015Flash Flood in Wisconsin, September 8, 2015
September 8, 2015 · NWS MPX · 1 event in 1 county or zone
A band of thunderstorms moved across portions of Pepin and southern Eau Claire Counties during the morning of Tuesday, September 8th. Although the rainfall was not particularly heavy Tuesday morning, Sunday's rainfall with amounts of 3 to 5 inches had occurred in the same area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of thunderstorms moved across portions of Pepin and southern Eau Claire Counties during the morning of Tuesday, September 8th. Although the rainfall was not particularly heavy Tuesday morning, Sunday's rainfall with amounts of 3 to 5 inches had occurred in the same area. Therefore, only a short period of heavy rainfall caused a few roads near Allen and Clear Creek to be flooded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 8, 3:30 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 8, 3:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT TUE SEP 8 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 430 AM CDT TUE SEP 8 2015
TODAY-TONIGHT...SFC ANALYSIS THIS MRNG SHOWS A QUASI-STNRY FRONT
SNAKING FROM JUST N OF KGRB TO ALONG THE MN/IA BORDER THRU ERN
NEBRASKA. SFC 3-HR PRES FALLS INDICATE A SMALL LOW PRES CENTER HAS
DEVELOPED ALONG THE FRONT OVER SERN MN/NERN IA. ALOFT...A LARGE
CENTRAL CONUS TROF WITH A CUTOFF LOW WITHIN IT OVER CENTRAL MANITOBA
PROVINCE CONTINUES TO SLOWLY ROTATE OFF TO THE E...BUT A KICKER
SHORTWAVE TROF AXIS IS ROUNDING THE SRN PERIPHERY OF THE LONGWAVE
TROF. STRONG INFLOW FROM THE SFC ON UP TO H85 IS BRINGING IN
ADDITIONAL MOISTURE...MAINLY ON THE SERN SIDE OF THE SFC FRONT...
AND THIS IS BRINGING PWATS UP TO ARND 1.75 INCHES AND CAPES UP TO
ARND 2000 J/KG. THOUGH OVERALL INSTABILITY IS LESSENED DUE TO THE
LACK OF INSOLATION...THE MOISTURE SURGE IS CONFINED BY THE LOW LVL
CONVERGENCE OF THE SFC FRONT PLUS ADDITIONAL LIFT PER THE SHORTWAVE.
CAMS HAVE HIGHLIGHTED SRN THRU ERN MN FOR CLUSTERS OF TSTMS WITH HVY
RAIN AND THIS HAS BEEN SHOWN BY SEVERAL SITES IN SWRN MN ALREADY
REPORTING 1.5 TO 2.5 INCHES OF RAIN...MOST OF WHICH HAVE OCCURRED IN
AN HOUR OR LESS TIME. CLUSTERS OF TSTMS WILL CONTINUE TO SHIFT EWD
THIS MRNG...MAINLY S OF THE I-94 CORRIDOR AND CLOSER TO THE I-90
CORRIDOR...BUT ALMOST ANY TSTM WILL HAVE THE POTENTIAL FOR HEAVY
RAIN. CONSIDERING HEAVY RAINFALL RECEIVED OVER THE PREVIOUS FEW
DAYS...HAVE COLLABORATED ON THE ISSUANCE OF A FLASH FLOOD WATCH THRU
LATE MRNG FOR SRN MN INTO SWRN MN. THE RAINFALL IS TAKING ON A
FAIRLY PROGRESSIVE PATTERN...SO ASIDE FROM CELL MERGERS AND
TRAINING...RAINFALL AMOUNTS SHOULD BE KEPT BELOW FFG. THE RAIN WILL
GRADUALLY SHIFT OFF TO THE E THRU THE MRNG AND COME TO AN END BY
LATE AFTN FOR THE ENTIRE CWFA. SFC HIGH PRES WILL THEN ARRIVE FROM
THE W ALONG WITH NW FLOW ALOFT...RESULTING IN CLEARING SKIES...
COOLER TEMPERATURES AND LOWER DEWPOINTS OVERNIGHT INTO TUE MRNG.
HIGHS WILL TOP OUT IN THE MID-UPR 80S...SIMILAR TO YDA...WHILE LOWS
EARLY WED MRNG DROP DOWN TO THE UPR 40S TO MID 50S...ABOUT 10
DEGREES COOLER THAN THIS MRNG.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 430 AM CDT TUE SEP 8 2015
THE UPPER LEVEL FLOW PATTERN WILL BE TRANSITIONING TO
NORTHWESTERLY FLOW BY WEDNESDAY...AND OUR ATTENTION TURNS TO THE
NEXT SHORTWAVE WHICH IS STILL EXPECTED TO ARRIVE WEDNESDAY NIGHT.
THIS WAVE IS NOTHING SPECIAL...WITH GENERALLY LESS THAN A QUARTER
INCH OF RAIN EXPECTED ACROSS THE FA. BEST LI'S FLIRT WITH
ZERO...SO DID INDICATE ISOLATED THUNDER EMBEDDED IN THE SHOWERS.
BY THURSDAY MORNING...A LONGWAVE TROUGH WILL PUSH INTO THE UPPER
MIDWEST...AND WILL AMPLIFY THROUGH FRIDAY...ALLOWING FOR COOL AIR
TO PLUNGE SOUTH FROM CANADA INTO OUR REGION. THE MORNING WILL
LIKELY BEGIN WITH TEMEPRATURES IN THE 40S FOR MOST OF SOUTHERN MN
AND WEST CENTRAL WI...WITH HIGHS TOPPING OUT IN THE 60S DURING THE
DAY.
THE UPPER RIDGE TO OUR WEST STILL IS ON TRACK TO PUSH EAST COME
SATURDAY...AND WILL BRING WARMING TEMEPRATURES TO THE REGION
INTO EARLY NEXT WEEK. HIGH PRESSURE AT THE SURFACE WILL MAKE FOR A
PLEASANT WEEKEND...AS LONG AS THE THURSDAY/FRIDAY TROUGH PUSHES
OFF TO OUR EAST BY THEN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1028 PM CDT MON SEP 7 2015
HI-RES MODELS ARE MORE INDICATIVE OF A SLIGHT NORTHWARD SHIFT IN
PRECIP OVERNIGHT. LOOKS AS IF SHOWERS AND ISOLATED THUNDERSTORMS
MAY SNEAK AS FAR NORTH AS KRWF-KMSP-KRNH-KEAU OVERNIGHT AND EARLY
TUESDAY MORNING. HAVE INCLUDED A MENTION OF -SHRA AT THOSE SITES
BUT WILL HOLD OFF ON THE THUNDER MENTION AT THIS POINT. HAVE ALSO
BACKED OFF SLIGHTLY ON THE FOG MENTION AT KRNH AND KEAU GIVEN THE
INCREASED CLOUD COVER...BUT STILL COULD SEE MVFR CONDITIONS THERE.
WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT...AND THEN INCREASE
FROM THE NORTHWEST ON TUESDAY WITH GUSTS TO BETWEEN 15 AND 20KTS
EXPECTED BY 18Z. SPEEDS THEN DECLINE TO AOB 5KTS FOR TUESDAY EVE
WITH CLEARING SKIES.
KMSP...
THE WINDOW OF POTENTIAL FOR LIGHT SHOWERS AT KMSP LOOKS TO BE
CENTERED BETWEEN 09Z AND 12Z...ALTHOUGH VSBYS ARE NOT EXPECTED TO
DIP BELOW 5SM. OTHERWISE BENIGN/VFR CONDITIONS ARE ANTICIPATED
THROUGH THE PERIOD WITH THE ONLY OTHER ITEM OF NOTE BEING THE WIND
GUSTS TO NEAR 20KTS TUESDAY AFTERNOON.
/OUTLOOK FOR KMSP/
WED...VFR. WIND SW 5-10 KTS.
THU...MAINLY VFR. CHC MVFR IN -SHRA/-TSRA EARLY. WIND WNW 5-10
KTS.
FRI...VFR. WIND NW 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ074>078-
082>085-091>093.
WI...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR WIZ026-028.
&&
SHORT TERM...JPC
LONG TERM...SPD
AVIATION...LSHazardous weather outlook, Sep 8, 3:34 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 AM CDT TUE SEP 8 2015
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
434 AM CDT TUE SEP 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE EARLY THIS
MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 8, 3:34 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 AM CDT TUE SEP 8 2015
MNZ078-081000-
GOODHUE-
434 AM CDT TUE SEP 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL GOODHUE
COUNTY...
AT 434 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WANAMINGO TO NEAR CLAREMONT...AND MOVING EAST AT 30
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PINE ISLAND...ZUMBROTA...WANAMINGO AND BOMBAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4434 9283 4434 9255 4420 9256 4420 9299
TIME...MOT...LOC 0934Z 279DEG 27KT 4428 9280 4404 9306
JPC
Local storm report, Sep 8, 4:15 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT TUE SEP 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD WELLS 43.74N 93.73W
09/08/2015 FARIBAULT MN LAW ENFORCEMENT
MULTIPLE STREETS FLOODED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Sep 8, 4:22 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 AM CDT TUE SEP 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD 3 S WASECA 44.04N 93.50W
09/08/2015 WASECA MN LAW ENFORCEMENT
WATER OVER THE ROAD AT HWY 13 AND 330TH
AVENUE
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMFlash Flood, Eau Claire
- When
- September 8, 6:00 AM CST to 8:00 AM CST
- Where
- Eau Claire County, 0.41 mi NNW of Allen to 0.66 mi SSW of Allen
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.656, -91.373
Flood waters covered the intersection of Route D and Route HH near Clear Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, September 8, 20151 death · 1 event
- Flash Flood and Damaging Winds in Arizona, September 8, 2015$325,000 · 61 kt wind · 4 events
- Drought in Louisiana, September 8 to 30, 2015$200,000 · 1 event
- Tornado in Michigan, September 8, 2015$40,000 · EF1 · 1 event
- Damaging Winds in Kansas, September 8, 2015$50,000 · 70 kt wind · 2 events
- Damaging Winds in Oklahoma, September 8, 2015$19,000 · 65 kt wind · 6 events
- Damaging Wind in Michigan, September 8, 2015$15,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, September 8, 20151 injured · 1 event
- Drought in Louisiana, September 8 to 30, 20157 events
- Damaging Winds in Michigan, September 8, 201556 kt wind · 5 events
- Heavy Rain in Illinois, September 8 to 9, 20154 events
- Waterspouts in South Atlantic Coastal Waters, September 8 to 9, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593759.